Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Negative HIV test after unprotected sex. Have nausea, loss of appetite, diarrhea. Early signs of HIV?

Are nausea, loss of appetite, and diharria early signs of hiv? I was tested for HIV 5 days after unprotected sex and the test came back negative. Now 12 days after sex I have had little next to no appetite for at least 6 days and diharria for the same duration of time. Later on the 11 day I started feeling nauseous to the point where I felt I had to vomit but didn't. Here I am on the 12th day going on the 13 and I still have no appetite, and I'm feeling nauseous still diharria has gone but I'm still very nervous and scared. The more I read about the early signs of HIV the more I think I am experiencing the symptoms. Please HELP ME I would greatly appreciate it.
Asked On : Mon, 14 Oct 2013
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,  
Medical Topics
HIV AIDS Specialist 's  Response
Hi,
Welcome to HCM.

Testing for HIV 5 days after the exposure will not be of much use except to know about the previous exposure status.

Nausea and diarrhea are not usually early manifestations of HIV. Earliest manifestations due to HIV is unusual to occur earlier than 4 weeks after exposure. So your problem may unlikely to be due to HIV.

But unprotected sex may likely to be risk for other STDs including Hepatitis. If there was oro-anal contact , there is likely possibility of nausea and diarrhea. Loss of appetite is likely to be due to Hepatitis.
So repeat the test for HIV with P24 antigen or a PCR or a Combo test after 4 weeks along with tests for other STDs like Hepatitis B and C, Syphilis and also for Gonorrhea and Chlamydia to assure that you are free from STD/HIV.
Your present problem of diarrhea may be due to oro anal contact or not related to STD.
Consult your physician and get well soon.
Dr S.Murugan

Answered: Mon, 14 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor